MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU375
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4, and a5: unknown; requested but not provided.Section b3: date of event: unknown; requested but not provided.The best estimate date is prior to (b)(6) 2024.Section d4: model number: unknown; requested but not provided.Section d4: serial number: unknown; requested but not provided.Section d4: catalog number: a complete catalog number is unknown, as the serial number was not provided.Section d4: expiration date: unknown, as the serial number was not provided.Section d4: unique identifier (udi) number: unknown, as the serial number was not provided.Section d6a: if implanted, give date: not applicable, as there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, as there is no indication that the lens was implanted.Section h3 - other (81): the device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Section h4: device manufacture date: unknown, as the serial number was not provided.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that three johnson and johnson intraocular lenses (iols) did not work right.No further information was provided.This report is to capture the second lens event.Separate reports will be submitted to capture the first and third lens event.
 
Additional Manufacturer Narrative
Additional information: through follow-up, it was reported that during implantation of the non-preloaded intraocular lens (iol), there was difficulty with the right eye and lens and the patient needed a capsular tension ring.It was noted there was zonular weakness.The lens fully inserted and then removed and replaced in the same procedure.Another johnson and johnson lens was implanted as replacement (zcb00, 26.5 diopter) and intravenous diamox was given.The event date was (b)(6) 2023.Directions for use was followed.There was a 45-minute delay in procedure.No incision enlargement, vitrectomy, or suture was required.The device model and serial number, patient gender, date of birth and age, race, weight, and the surgeon¿s name and phone number were also provided.No further information was provided.Correction: based on the additional information received, there is no indication that the lens was damaged, as initially reported, therefore, section h6: medical device problem code 1069 ¿ break, is no longer applicable.The event was originally reported as a reportable malfunction, however, based on the additional information received, the event has been changed to a reportable serious injury.Based on the additional information received, multiple fields are being corrected from what was reported on the initial report.Therefore, this supplemental report is capturing this new and corrected information.The following fields have been updated/corrected accordingly: section a2: date of birth: (b)(6) 1939 section a2: age: 83 years.Section a3: gender: female.Section a4: patient weight: 223 pounds.Section a5: race: white.Section b1: report type: adverse event.Section b2: outcomes attributed to adverse event (check all that apply): required intervention to prevent permanent impairment/damage (devices).Section b3: date of event: (b)(6) 2023.Section d1: brand name: tecnis iol.Section d4: model number: zcu375.Section d4: catalog number: zcu375u270.Section d4: serial number: (b)(6).Section d4: expiration date: nov 4, 2024 section d4: unique identifier (udi) number: (b)(4).Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d11: concomitant medical product: 1mtec30, cm36311.(b)(6).Section h1: type of reportable event: serious injury.Section h3 - other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h4: device manufacture date: nov 4, 2019.Section h6: health effect - impact code 4631 ¿ more complex surgery.Section h6: health effect - impact code 4632 ¿ prolonged surgery.Section h6: health effect - impact code 4644 ¿ medication required.Section h6: health effect - clinical code 4581 ¿ appropriate term / code not available ¿ to capture eye anatomy issue.Section h6: medical device problem code 2993 ¿ adverse event without device or use problem.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18784686
Report Number3012236936-2024-00491
Device Sequence Number18228755
Product Code HQL
UDI-Device Identifier05050474700703
UDI-Public(01)05050474700703(17)241104
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2024
Device Model NumberZCU375
Device Catalogue NumberZCU375U270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30, CM36311
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight101 KG
Patient RaceWhite